iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral PractitionerdizzinessI have dizziness and headache. Can my epilepsy medicine cause it?

Can anti-epileptics cause side effects like headache, dizziness, itching, and fatigue?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At April 26, 2023
Reviewed AtOctober 16, 2023

Patient's Query

Hello doctor,

I have been having random dizzy and fuzzy spells and headaches every day, though the dizzy spells are not as common as the headaches. And I have also been getting random bruises for over a month, and I am itchy and tired all the time. I am currently taking the tablet Zonisamide and Lamotrigine for epilepsy. Please help.

Hello,

Welcome to icliniq.com.

I understand your concern. It is important to note that these symptoms can be caused by a variety of conditions. Some possible causes based on the symptoms are anemia: This is a condition where your body does not have enough red blood cells to carry oxygen to your organs and tissues. Symptoms can include fatigue, dizziness, headaches, and easy bruising, allergies: Allergies can cause itching and fatigue, and can also lead to headaches in some cases, thyroid problems: Hypothyroidism (an underactive thyroid) can cause fatigue, dizziness, and headaches, dehydration: Not drinking enough water can cause dizziness, headaches, and fatigue and stress and anxiety: These can cause a variety of symptoms, including headaches and fatigue. However, I suggest you undergo a CBC (complete blood count), check ESR (erythrocyte sedimentation rate), check TSH (thyroid-stimulating hormone). Also, I suggest you check vitamin B12 levels. Please consult your doctor once you get the reports for further management. Kindly follow up if you have further queries. I hope this has helped you out. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kanani Darshan Jayantilal
Dr. Kanani Darshan Jayantilal

Family Physician

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

dizzinessheadache

Ask your health query to a doctor online

General Practitioner

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy